MAUDE Adverse Event Report: INTUITIVE SURGICAL INC. DA VINCI VESSEL SEALER; SYSTEM SURGICAL, COMPUTER CONTROLLED INSTRUMENT

INTUITIVE SURGICAL INC. DA VINCI VESSEL SEALER; SYSTEM SURGICAL, COMPUTER CONTROLLED INSTRUMENT
Lot Number M11180426
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
Davinci xi instrument (vessel sealer) was defective.Instrument malfunctioned during procedure causing a fragment of the instrument to fall into the pt during the procedure.Fragment was retrieved by surgeon; instrument was removed from field and given to appropriate staff.Instrument being sent back to company for analysis per coordinator.

Brand Name
DA VINCI VESSEL SEALER
Common Device Name
SYSTEM SURGICAL, COMPUTER CONTROLLED INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL INC.
sunnyvale CA 94086
MDR Report Key7697703
Report NumberMW5078449
Device Sequence Number1065640
Product Code NAY
UDI-Device Identifier00886874112748
UDI-Public00886874112748
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Lot NumberM11180426
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR